MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS ESHEATH+ INTRODUCER; INTRODUCER, CATHETER

EDWARDS LIFESCIENCES EDWARDS ESHEATH+ INTRODUCER; INTRODUCER, CATHETER
Model Number 916ESPA
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Unspecified Vascular Problem (4441)
Date of Event 02/09/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is still ongoing.
 
Event or Problem Description
As reported by the field clinical specialist (fcs), during a transfemoral tavr procedure with a 29mm sapien 3 ultra resilia valve, vascular closure was attempted but failed to achieve hemostasis after the valve was successfully deployed.Continued bleeding was noted, and manual pressure applied.Per report, the perceived root cause of the event was the 16fr esheath+ may have caused an arterial injury upon removal due to the distal tip of the esheath+ being split.The surgeon performed surgical cutdown, and the tissue tract was closed using the perclose device.However, there was a false sense of hemostasis prior to cutdown.Hemostasis was achieved surgically.The patient was stable and transferred to the intensive care unit.The 16fr esheath+ was prepped according to ifu.Per response from the territory manager, there was a distal tip tear observed on the device upon removal.
 
Additional Manufacturer Narrative
The event reported is anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure mode is not required at this time.The device was not returned for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.Per the technical summary, the instructions for use (ifu), training manuals and current risk mitigations have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported event for distal tip torn was confirmed and has been confirmed based on the information available to date.Any updates or additional findings will be submitted in accordance with fda reporting requirements.Sheath distal tip tears may result from a combination of multiple contributing factors.The tip expansion mechanism may be influenced by inherent variation in the manual tip scoring process, as documented in a product risk assessment and/or by other manufacturing-related factors being investigated in a capa.This event falls within the scope of a capa that was opened to further investigate potential contributing factors to the tip tear events.High push forces applied to overcome resistance during system advancement can further contribute to tip tearing.While multiple contributing factors have been identified, a definitive root cause is unable to be determined at this time.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.As such, no further actions are required at this time.

Brand Name
EDWARDS ESHEATH+ INTRODUCER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24535936
Report Number2015691-2026-12627
Device Sequence Number21447211
Product Code DYB
UDI-Device Identifier00690103215472
UDI-Public(01)00690103215472(17)270811(11)250811
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K200258
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number916ESPA
Device Lot Number66875733
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2026
Supplement Date Received by Manufacturer04/14/2026
Initial Report FDA Received Date03/06/2026
Supplement Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale